Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Diagnosed with kidney stones in both kidneys. Can it be the reason for having leg pain and blue colored feet?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 451 Questions
I have just been diagnosed with kidney stones in both kidneys. Can this cause severe leg pain and blue coloured feet?
Posted Tue, 24 Apr 2012 in Kidney Conditions
Answered by Dr. Jagdish 12 hours later

Kidney stones cause flank pain which radiates to groin. Kidney stone can also cause pain in the abdomen (lumbar region). The pain sometimes more pronounced while urination.

Leg pain along with blue coloured feet is caused decreased blood supply to the legs. Narrowing of arteries leads decreased blood supply to lower extremity.

I suppose both are not related.

Kidney stones have separate causes. Infections in urinary tract,tubular acidosis,Cystinuria and hyperoxaluria (Cystinuria and hyperoxaluria are two other rare, inherited metabolic disorders, Hypercalciuria cause kidney stones.

You need few tests: ABI/ Ankle brakial Index.If >1, it indicates you have some arterial disease. Also get Arterial Doppler.

A visit to a primary and proper evaluation helps in arriving at a particular cause.

Dr. Jagdish
Above answer was peer-reviewed by
Follow-up: Diagnosed with kidney stones in both kidneys. Can it be the reason for having leg pain and blue colored feet? 3 hours later
Thank you for your reply. I forgot to mention I had an epidural steriod injection in my lower back for siatica, perhaps this would cause a disscolouration of the feet? I am 39 and female...
Thanks again, XXXXXXX
Answered by Dr. Jagdish 17 hours later
No, Epidural steroid injections do not cause blue feet.

Disclaimer: The information on this email and portal is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified healthcare provider as a complete assessment of an individual has not taken place. Nothing on this email and website should be used for treating or diagnosing a medical or health condition. This is not a replacement for Doctor - patient relationship and physical examination by other qualified healthcare provider.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor